Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



Virtual signed Euler characteristics

Authors: Yunfeng Jiang and Richard P. Thomas
Journal: J. Algebraic Geom. 26 (2017), 379-397
Published electronically: October 21, 2016
Full-text PDF

Abstract | References | Additional Information

Abstract: Roughly speaking, to any space $ M$ with perfect obstruction theory we associate a space $ N$ with symmetric perfect obstruction theory. It is a cone over $ M$ given by the dual of the obstruction sheaf of $ M$ and contains $ M$ as its zero section. It is locally the critical locus of a function.

More precisely, in the language of derived algebraic geometry, to any quasi-smooth space $ M$ we associate its $ (\!-\!1)$-shifted cotangent bundle $ N$.

By localising from $ N$ to its $ \mathbb{C}^*$-fixed locus $ M$ this gives five notions of a virtual signed Euler characteristic of $ M$:

  1. The Ciocan-Fontanine-Kapranov/Fantechi-Göttsche signed virtual Euler characteristic of $ M$ defined using its own obstruction theory,
  2. Graber-Pandharipande's virtual Atiyah-Bott localisation of the virtual cycle of $ N$ to $ M$,
  3. Behrend's Kai-weighted Euler characteristic localisation of the virtual cycle of $ N$ to $ M$,
  4. Kiem-Li's cosection localisation of the virtual cycle of $ N$ to $ M$,
  5. $ (-1)^{\textrm {vd}}$ times by the topological Euler characteristic of $ M$.
Our main result is that (1)=(2) and (3)=(4)=(5). The first two are deformation invariant while the last three are not.

References [Enhancements On Off] (What's this?)

Additional Information

Yunfeng Jiang
Affiliation: Department of Mathematics, University of Kansas, 405 Jayhawk Boulevard, Lawrence, Kansas 66045

Richard P. Thomas
Affiliation: Department of Mathematics, Imperial College London, London SW7 2AZ, United Kingdom

Received by editor(s): September 2, 2014
Published electronically: October 21, 2016
Article copyright: © Copyright 2016 University Press, Inc.

Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2017 University Press, Inc.
AMS Website